Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 7, 2011, 11:33 PM EST. It took effect at Feb 8, 2011, 2:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 11:33 PM EST (04:33 UTC)
- In effect from
- Feb 8, 2011, 2:00 AM EST
- Expired
- Feb 8, 2011, 12:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
722 WHUS72 KILM 080433 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1133 PM EST MON FEB 7 2011 AMZ250-252-254-256-081700- /O.NEW.KILM.SC.Y.0012.110208T0700Z-110208T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1133 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. * WINDS AND SEAS...WEST WINDS WILL INCREASE TO 20 TO 25 KT WITH A FEW HIGHER GUSTS OVERNIGHT. WINDS WILL VEER TO THE NORTHWEST TUESDAY MORNING AND BEGIN TO DIMINISH TOWARD MIDDAY. SEAS WILL BUILD TO 4 TO 5 FT AND TO NEAR 7 FT OUT AROUND FRYING PAN SHOALS THROUGH DAYBREAK. SEAS WILL SUBSIDE DURING THE LATE MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
3 follow-up statements
612 WHUS72 KILM 080811 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 311 AM EST TUE FEB 8 2011 AMZ250-252-254-256-081700- /O.CON.KILM.SC.Y.0012.000000T0000Z-110208T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 311 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS AND SEAS....WEST WINDS WILL INCREASE TO 20 TO 25 KT WITH A FEW HIGHER GUSTS. WINDS WILL VEER TO THE NORTHWEST DURING THE MORNING AND BEGIN TO DIMINISH TOWARD MIDDAY. SEAS WILL BUILD TO 4 TO 5 FT AND TO NEAR 6 FT OUT AROUND FRYING PAN SHOALS THROUGH SUNRISE. SEAS WILL SUBSIDE DURING THE LATE MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
854 WHUS72 KILM 081521 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1021 AM EST TUE FEB 8 2011 AMZ250-252-254-256-081700- /O.CON.KILM.SC.Y.0012.000000T0000Z-110208T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1021 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS AND SEAS....WEST WINDS WILL INCREASE TO 20 TO 25 KT WITH A FEW HIGHER GUSTS. WINDS WILL VEER TO THE NORTHWEST LATE THIS MORNING AND BEGIN TO DIMINISH TOWARD MIDDAY. SEAS OF 4 TO 5 FT ARE EXPECTED (NEAR 6 FT OUT AROUND FRYING PAN SHOALS.) SEAS WILL SUBSIDE DURING THE LATE MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
578 WHUS72 KILM 081642 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1142 AM EST TUE FEB 8 2011 AMZ250-252-254-256-081745- /O.EXP.KILM.SC.Y.0012.000000T0000Z-110208T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1142 AM EST TUE FEB 8 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY. WIND SPEEDS WILL DIMINISH BELOW 25 KNOTS...BUT WILL REMAIN RATHER GUSTY THROUGH THE AFTERNOON HOURS. MARINERS SHOULD EXERCISE CAUTION...ESPECIALLY ACROSS THE NORTH CAROLINA COASTAL WATERS BETWEEN SURF CITY AND THE SOUTH CAROLINA BORDER THROUGH THE AFTERNOON. $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 9:22 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 7, 9:22 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 922 PM EST MON FEB 7 2011 .SYNOPSIS... LOW PRESSURE OFF THE CAROLINA COASTS WILL ACCELERATE TO THE NORTHEAST OVERNIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY MORNING. COLD AND DRY HIGH PRESSURE WILL DOMINATE TUESDAY AFTERNOON THROUGH WEDNESDAY. ANOTHER STORM SYSTEM MAY AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY...POSSIBLY BRINGING A WINTRY MIX OF PRECIPITATION. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND REMAIN THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM MONDAY...DOUBLE SFC LOW PRESSURE STRUCTURE EXTENDING FROM THE LOW OVER WESTERN VIRGINIA TO THE LOW BECOMING BETTER ORGANIZED AND OFFSHORE OF CAPE FEAR NC. THE LOW OFFSHORE WILL BECOME THE MAIN SFC LOW AND INTENSIFY AS IT MOVES TO THE OFFSHORE WATERS OFF THE DELMARVA COAST BY DAYBREAK TUESDAY. THIS INTENSIFICATION WILL COME FROM THE DYNAMICS ASSOCIATED WITH THE IE. 5H VORT MAX SHOWN OVER SOUTHERN GEORGIA VIA THE RUC AND WATER VAPOR IMAGERY. THE EARLIER PCPN HAD MAINLY BEEN A RESULT OF OVERRUNNING TYPE RAINS. HOWEVER ...FOR THE REMAINDER OF THE NIGHT...UVVS ACROSS THE REGION WILL BE A RESULT OF THE DYNAMICS ASSOCIATED WITH THE MID LEVEL VORT MAX AS WELL AS THE KINEMATICS ASSOCIATED WITH THE UPPER LEVEL JET...IE UPPER DIVERGENCE. THE REMAINING PCPN ACROSS THE FA WILL NOT BE AS WIDESPREAD/HEAVIER AS EARLIER...AND SHOULD COME TO AN END FROM SW TO NE BY DAYBREAK TUE. THE PROGRESSIVE FLOW ALOFT WILL FINALLY PUSH/SHUNT THE UPPER MOISTURE PLUME EAST AND SOUTH OF THE FA BY DAYBREAK TUE. WILL CONTINUE TO HANG ONTO SOME TYPE OF CLOUDINESS AFTER THE PCPN ENDS...WITH A LOW LEVEL CLOUD DECK DOMINATING AS HIGHLIGHTED VIA LATEST MODEL TIME HEIGHT SECTIONS. SFC COLD FRONT TO PUSH THROUGH AROUND OR JUST AFTER DAYBREAK TUESDAY. LOWS FOR THE NIGHT WILL LIKELY OCCUR AROUND OR JUST AFTER DAYBREAK TUE. AS FOR FOG...MODEL MOS GUIDANCE INDICATES POSSIBLE PATCHY FOG LATE WITH LOW STRATUS DOMINATING BELOW THE DEVELOPING SUBSIDENCE INVERSION AFTER THE VORT PASSES BYE. WINDS ALSO IN THE LOW LEVELS WILL PICK UP KEEPING ANY RAD TYPE FOG FROM DEVELOPING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...COOL NORTHWESTERLY FLOW TUESDAY IN THE WAKE OF THE FRONT AND IN ADVANCE OF HIGH PRESSURE BUILDING IN FROM THE CENTRAL CONUS. EXPECT MAINLY CLEAR SKIES FOR THE BULK OF TUESDAY AND TUESDAY NIGHT. MAXIMUMS IN THE LOWER AND MIDDLE 50S ARE EXPECTED TUESDAY WITH MINS IN THE MID TO UPPER 20S ON TAP FOR TUESDAY NIGHT. ON WEDNESDAY...EXPECT TO SEE INCREASING CLOUDS IN ADVANCE OF A SYSTEM MOVING NE FROM THE GULF OF MEXICO WITH MAXIMUMS SIMILAR TO TUESDAY...PERHAPS A DEGREE OR TWO COOLER DEPENDING ON HOW QUICKLY CLOUDS ARRIVE. BIG POTENTIAL FOR A FORECAST BUST WEDNESDAY NIGHT WITH THE GFS AND NAM OFFERING VERY DIFFERENT GUIDANCE ON THE STRENGTH OF THE LOW AND THE ASSOCIATED THERMAL AND MOISTURE PROFILES. IF THE NAM IS CORRECT...WE COULD BE LOOKING AT A SIGNIFICANT WINTER PRECIPITATION EVENT OVER OUR NW COUNTIES WITH RAIN SOUTH AND EAST. IF THE GFS IS CORRECT...WE MAY HAVE A BRIEF PERIOD OF MAINLY LIGHT RAIN ALONG THE COAST. FOR THE SAKE OF CONTINUITY...THE FORECAST REFLECTS SOME POTENTIAL FOR SNOW OVER THE NW COUNTIES WITH RAIN SOUTH AND EAST. POPS ARE LIMITED TO THE CHANCE CATEGORY FOR NOW DUE TO THE UNCERTAINTY. EITHER WAY...MINS WEDNESDAY NIGHT WILL FALL TO THE LOW TO MIDDLE 30S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...QUITE A LOW-CONFIDENCE FORECAST FOR THURSDAY AS THE MODELS REMAIN INCONSISTENT FROM ONE RUN TO THE NEXT. GFS/ECMWF HAVE COME IN VERY WEAK WITH THE COASTAL LOW ON THURSDAY...AND EVEN TRY TO SPIN UP ANOTHER LOW ON FRIDAY. NAM IS NOW THE STRONGEST OF THE THREE WITH THE THURSDAY SYSTEM. HAVE SCALED BACK PRECIP CHANCES...NOW WITH NOTHING MORE THAN A 50 POP ON THURSDAY MORNING...BUT P-TYPE QUESTIONS PERSIST. LOOKS LIKE THERE IS DEEP ENOUGH SATURATION INLAND...AND LOW LEVELS ARE JUST COLD ENOUGH THAT WE RUN THE RISK OF A RAIN/SNOW MIX INLAND FOR PART OF THURSDAY MORNING. MOISTURE IS NOW LOOKING ON THE MEAGER SIDE...SO WILL KNOCK POPS DOWN TOO QUICKLY TO FACE ANY WINTRY PRECIP ISSUES THURSDAY NIGHT AS THE SYSTEM HOPEFULLY EXITS. BIGGEST CHANGE TO FRIDAY IS THAT THE ARCTIC SURGE PREVIOUSLY ADVERTISED DOES NOT HAPPEN. STILL A CHILLY HIGH WITH TEMPS WELL BELOW NORMAL...BUT NOW LOOKS LIKE WE HAVE A DECENT CHANCE TO CRACK 50 DEGREES. MODERATING TREND OVER THE WEEKEND AS HIGH PRESSURE EXPANDS ACROSS THE DEEP SOUTH AND GULF COAST...KEEPING THE CAROLINAS DRY. TEMPS WILL RECOVER TO NEAR NORMAL FOR SUNDAY AND MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...IFR CEILINGS JUST NOW BEGINNING TO SET UP OVER THE SOUTHWEST PORTION OF THE CWA...WITH SURPRISINGLY HIGH VFR CEILINGS ALONG THE COAST. MODELS STILL INDICATE LOWERING IFR CEILINGS AT ALL TERMINALS BY 01-02Z...BUT THE LOW CEILINGS WILL BE SHORT LIVED AS THE OFFSHORE LOW PULLS OFF TO THE NORTHEAST...ALLOWING WEAK COLD AIR ADVECTION TO COMMENCE. THE SUBSEQUENT MIXING SHOULD BE ENOUGH TO SCATTER OUT THE IFR CEILINGS BY AROUND 06Z...WITH SOME STUBBORN SPOTS HANGING ON TO IFR BY 09Z. ONCE THE WINDS SHIFT TO NORTHWEST...EXPECT RAPIDLY IMPROVING CONDITIONS TO VFR. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGHOUT THE DAY TUESDAY. EXTENDED OUTLOOK...PRECIPITATION CHANCES RETURN LATE WEDNESDAY NIGHT INTO THURSDAY. MVFR TO IFR CONDITIONS ARE POSSIBLE WITH THE AREAS OF PRECIPITATION. OTHERWISE EXPECT VFR CONDITIONS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM MONDAY...SFC LOW BECOMING MORE DOMINATE OFFSHORE FROM CAPE FEAR AT THE MOMENT...AND WILL FURTHER INTENSIFY AS IT REACHES OFFSHORE FROM DELMARVA BY DAYBREAK TUESDAY. SFC PRESSURE GRADIENT WILL TIGHTEN IN ITS WAKE...WITH A SFC COLD FRONTAL/TROF PASSAGE SLATED AROUND DAYBREAK TUESDAY. SE-S WINDS WILL BECOME SW-W AFTER MIDNIGHT AND INCREASE TO NEAR 20 KT WITH SOME GUSTS UP TO 25 KT. CAA WILL BECOME BETTER REALIZED DURING THE DAY TUESDAY...AND COULD TEMPORARILY PUSH WINDS/SEAS TO SCEC OR EVEN POSSIBLY SCA LIMITS. WILL ATLEAST RAISE A SCEC TO ACCOMMODATE THESE PROGGED CONDITIONS...IN A TIME RANGE FROM MIDNIGHT TONIGHT THROUGH NOON TUESDAY. CURRENT SEAS AT 2 TO 3 FT...MAINLY A FUNCTION OF A WEAK SOUTHERLY SWELL...WILL BECOME DOMINATED BY SW-W LOW PERIOD WIND DRIVEN WAVES. SEAS GENERALLY WILL INCREASE TO 3 TO 5 FT BY DAYBREAK TUE...WITH THE WATERS FROM LITTLE RIVER INLET TO FRYING PAN SHOALS OBSERVING THE HIGHEST SEAS. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...AFTER STARTING THE DAY WITH FRISKY NW FLOW IN THE WAKE OF THE FRONT TUESDAY...EXPECT DIMINISHING WINDS DURING THE DAY WITH A TURN TO THE NE BY WEDNESDAY MORNING AT SPEEDS OF 15 KT OR LESS. NE WINDS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT. DEPENDING ON THE STRENGTH AND TRACK OF THE LOW...SPEEDS SHOULD REMAIN IN THE 15 TO 20 KT RANGE BUT THERE IS POTENTIAL FOR STRONGER WINDS IF THE LOW IS STRONGER THAN CURRENTLY EXPECTED. SEAS OF 5 FT OR LESS ARE EXPECTED THROUGH THE PERIOD WITH THE HIGHEST SEAS EXPECTED NEAR FRYING PAN SHOALS. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...FAIRLY CONFIDENT IN WIND DIRECTION FOR THE EXTENDED...BUT WIND SPEEDS REMAIN A QUESTION MARK GIVEN THE UNCERTAINTY OVER HOW STRONG THE LOW OFFSHORE WILL BE. LOOKS LIKE 15-20 KT WILL BE THE STRONGEST ON THURSDAY AND THURSDAY EVENING...THEN DIMINISHING AND BACKING TO WEST FRIDAY AND FRIDAY NIGHT. SEAS WILL PEAK OUT AT 2-4 FT THURSDAY...WITH 5-6 FT A POSSIBILITY NEAR FRYING PAN BUOY. SLIGHTLY STRONGER WINDS OR MORE OF A VEER TO NE COULD BRING SCA CONDITIONS INTO THE COASTAL WATERS. AS THE TRAJECTORY BECOMES MORE OFFSHORE ON FRIDAY SEAS WILL SUBSIDE...WITH 2-3 FT AS THE RULE GOING INTO THE WEEKEND. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...RAN LONG TERM...RAS AVIATION...HDL
Hazardous weather outlook, Feb 7, 11:33 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1133 PM EST MON FEB 7 2011 AMZ250-252-254-256-090445- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1133 PM EST MON FEB 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-090445- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 1133 PM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR WEDNESDAY NIGHT INTO THURSDAY... A COASTAL LOW COULD PRODUCE A WINTRY MIX OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:28 AM EST | River Flood Advisory | ILM | Pender | 4 days |
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.